MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Incorrect prep.The device was not returned for analysis.The lot history record review and similar incident query for this product was not performed because the lot number was not reported.It should be noted that the xience alpine everolimus eluting coronary stent system instruction for use, states: while introducing the delivery system into the vessel, do not induce negative pressure on the delivery system.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device, after being prepped in the anatomy (against instructions for use) and inflated slightly prior to retraction, interacted with the patients anatomy during removal, and in turn caused the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a lesion with mild tortuosity and heavy calcification in the left anterior descending coronary artery.A 3.5 x 12 mm xience alpine stent delivery system (sds) was advanced without resistance to the target lesion.The xience alpine was prepped inside the anatomy and just when starting to inflate to 1 atmosphere, the physician realized that the stent was to long for the lesion and stopped the procedure.The physician had misjudged the lesion length; there was no labeling issue.The xience alpine was withdrawn from the patients anatomy without resistance.Outside the anatomy, it was noted that the stent was not on the balloon.The stent had dislodged at the lesion; therefore, a snare device was used to retrieve the dislodged stent without patient consequences.A 3.5 x 8 mm xience alpine stent was used to complete the procedure successfully.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7236310
Report Number2024168-2018-00780
Device Sequence Number1017295
Product Code NIQ
UDI-Device Identifier08717648199516
UDI-Public08717648199516
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1125350-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;